MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the system monitor did not respond to touch for routine parameter check.During troubleshooting, the monitor was found to operate normally.The site was advised to reboot the monitor if the issue returned or to replace the monitor if the issue continued.
 
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of heartmate system monitor (serial # (b)(6)) not responding to touch input could not be confirmed through this analysis.Attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use rev c, under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Under section 4, system monitor, outlines how to use the system monitor.Under ¿system monitor interface¿, ¿the system monitor¿s touch-screen interface contains menu-driven and menu-prompted operations that are accessible from six main screens.Six tabs, representing the six main screens, are continuously displayed along the top of each screen.Touching the on-screen tab allows access to the corresponding screen.Each screen has unique system functions.¿ this section includes information on the pump stop button.This section explains that if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.Under ¿alarm messages¿, all hazard and advisory alarms are outlined.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20215122
Report Number2916596-2024-05974
Device Sequence Number7328500
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142(11)190703
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown